Uroxatral and Impotence
Clinical studies involving Uroxatral and impotence have shown that the medication can cause impotence in 1 to 2 percent of men. Although it may be difficult to determine whether Uroxatral is the cause of your impotence, make sure to talk to your healthcare provider if you are experiencing this side effect while taking the medication. He or she can recommend another medication for your enlarged prostate or prescribe an erectile dysfunction medication.
Interested in a Discount on Uroxatral?
Enter your email address to see if eMedTV's free DiscountRx service has a program that could help you save on your prescription(s).
Enter Your Email Address
Thank you!Thank you for your interest in DiscountRx from eMedTV. An email has been sent to the address you provided. Please follow the link within that email to see what offers may be available.
Impotence is a possible side effect of Uroxatral® (alfuzosin hydrochloride). In clinical studies, between 1 and 2 percent of men taking Uroxatral reported a problem with impotence.
Impotence is usually defined as a total inability to achieve an erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, impotence is the repeated inability to get or keep an erection firm enough for sexual intercourse. Impotence is also known as erectile dysfunction (or ED for short). Although impotence is fairly common in the general public (and especially in older men), more men taking Uroxatral experienced impotence, compared to men taking a placebo (a "sugar pill" that does not contain any active ingredients).
Often, it can be difficult to tell if a medication is causing a particular side effect, especially if there are other possible causes for the side effect. For instance, sometimes other medical conditions, medications, or social or psychological factors can cause impotence. One clue may be when your impotence began (or worsened). If you first experienced problems soon after starting Uroxatral (and if your impotence symptoms improve when you stop taking it), this may suggest that Uroxatral may be the cause.